Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 54, NWS Northern Indiana

June 3, 2007Marshall County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 3, 2007, 4:34 PM EDT for Marshall County, Indiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2007, 4:34 PM EDT (20:34 UTC)
Expired
Jun 3, 2007, 5:30 PM EDT
In force
56 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Marshall County, IN

The radar

The Northern Indiana radar (KIWX), 49 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 032035
SVRIWX
INC099-032130-
/O.NEW.KIWX.SV.W.0054.070603T2034Z-070603T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 PM EDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN NORTH CENTRAL INDIANA

* UNTIL 530 PM EDT

* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE SEVERE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM TWIN LAKES TO RUTLAND TO 4
  MILES SOUTHEAST OF RUTLAND...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  PLYMOUTH AND ARGOS...
  LINKVILLE AND INWOOD...
  LAKE OF THE WOODS...
  BREMEN...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4128 8649 4116 8634 4141 8597 4155 8612

$$
1 follow-up statement
000 
WWUS53 KIWX 032102
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
500 PM EDT SUN JUN 3 2007

INC099-032130-
/O.CON.KIWX.SV.W.0054.000000T0000Z-070603T2130Z/
MARSHALL IN-
500 PM EDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR MARSHALL COUNTY...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF 
PLYMOUTH TO 9 MILES SOUTH OF BREMEN...AND MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE OF
THE WOODS AND BREMEN.

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH.....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4135 8640 4122 8626 4141 8597 4155 8612

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:16 PM EDT, 18 minutes earlier.

Area forecast discussion, Jun 3, 4:16 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 PM EDT SUN JUN 3 2007

.SHORT TERM...
COLD FRONT OVER ERN IL WILL MOVE EWD ACROSS THE CWA THIS EVE.
NUMEROUS SMALL LINES OF TSTMS EXPECTED TO CONTINUE IN ADVANCE OF
THE FRONT THIS EVE WITH LOWER POPS OVERNIGHT AS SOME OUTFLOW
BOUNDARIES AND LINGERING INSTABILITY MAY CAUSE SCT CONVECTION TO
PERSIST. OVERALL SHEAR MARGINAL FOR SEVERE STORMS BUT ISOLD SVR
STORMS POSSIBLE WHERE GREATEST INSTABILITY AND SHEAR IS REALIZED
ALONG OUTFLOW BOUNDARIES LATE THIS AFTN.

SECONDARY CDFNT OVER WI THIS AFTN EXPECTED TO DROP SE ACROSS THE
CWA ON MONDAY TRIGGERING SHOWERS AND TSTMS ONCE AGAIN. TEMPS
WILL BE CONSIDERABLY COOLER...ESPECIALLY NEAR LM WITH NW FLOW OFF
THE LAKE.

&&

.LONG TERM...
...MONDAY NIGHT THROUGH SUNDAY...

THE UPPER LOW CURRENTLY OVER IA IS FORECAST TO MOVE SOUTHEAST OVER
NORTHERN PARTS OF THE AREA MONDAY NIGHT THEN OPEN AND LIFT NORTHEAST
OUT OF THE AREA THROUGH TUESDAY. CHANCES OF RAIN CONTINUE OVER THE
AREA MONDAY NIGHT AND MAY LINGER INTO THE DAY TUESDAY. MODELS
SUGGESTING RAPID DRYING IN THE MOISTURE FIELD ON TUESDAY...BUT AM
STILL A LITTLE WORRIED THAT WITH GOOD CAA ALOFT AND THE POTENTIAL
FOR AFTERNOON HEATING WILL LEAD TO SCATTERED INSTABILITY SHOWERS ON
TUESDAY. RIGHT NOW LEANING TO LEAVING LOW POPS INTO THE FORECAST.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT SHOULD BE DRY AS RIDGE OF HIGH
PRESSURE BUILDS OVER THE AREA. THEN FLOW GOES ZONAL TO SLIGHTLY
SOUTHWEST CAUSING A RAPID WARM UP. WITH THE HEAT AND HUMIDITY THE
FLOW WILL PROVIDE A HIGHWAY FOR WEAK SHORTWAVES TO TRAVEL ALONG INTO
OUR AREA. THESE WAVES IN COMBO WITH THE UNSTABLE CONDITIONS WILL SET
UP AN ATMOSPHERE CONDUCIVE TO THUNDERSTORM DEVELOPMENT THROUGH
SUNDAY. A QUASISTATIONARY FRONT WILL BE MEANDERING THROUGH THE AREA
THROUGHOUT THE PERIOD PROVIDING A SURFACE BASED FOCUS FOR THE
CONVECTION.

TEMPS WILL COOL TO BELOW NORMAL FOR TUESDAY AND WEDNESDAY...BUT
ABOVE NORMAL TEMPS WILL RETURN THURSDAY...THEN WITH THE MEANDERING
FRONT IN THE AREA IT SHOULD BE NEAR NORMAL FOR THE BALANCE OF THE
FORECAST PERIOD.

&&

AVIATION...
SEVERAL N-S ORIENTED LINES OF TSTMS HAVE DEVELOPED OVER NRN INDIANA
EARLY THIS AFTN. ONE LINE CURRENTLY EXTENDING THROUGH FWA AND CONTG
TO DVLP TO THE SOUTH SHOULD CONT TO AFFECT THE TERMINAL FOR THE NEXT
1-2HRS. VISIBLE STLT INDICATES A SMALL CLEAR SLOT WEST OF SBN WHICH
SHOULD ALLOW FOR DESTABILIZATION FOR FURTHER DEVELOPMENT WHICH WILL
AFFECT SBN THIS AFTN. CDFNT OVER ERN IL SHOULD MOVE ACROSS NRN
INDIANA THIS EVE, SHIFTING WINDS TO WEST AND DECREASING CONVECTION.
SECONDARY CDFNT WILL DROP SE ACROSS THE AREA ON MONDAY RESULTING IN
WIND SHIFT TO NW WITH MORE SHOWERS AND TSTMS EXPECTED AS THIS MOVES
THROUGH. THIS SHOULD TAKE PLACE VERY LATE IN THE TAF PERIOD OR MORE
LIKELY JUST BEYOND, SO NO MENTION IN TAFS ATTM.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM/AVIATION...FISHER/JT
LONG TERM....EDDY
Hazardous weather outlook, Jun 3, 5:09 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
509 AM EDT SUN JUN 3 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-040915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
509 AM EDT SUN JUN 3 2007 /409 AM CDT SUN JUN 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED AGAIN TODAY AND EARLY TONIGHT.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER... ISOLATED
SEVERE STORMS ARE POSSIBLE ONCE AGAIN. WIND GUSTS OF 65 MPH AND
HAIL UP TO THREE QUARTERS OF AN INCH ARE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY...THEN AGAIN THURSDAY
AND FRIDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL
BECOME SEVERE.

THERE IS ALSO AN INCREASED RISK FOR RIP CURRENTS ON LAKE MICHIGAN
MONDAY AS WINDS BECOME NORTHWEST AT 10 TO 20 MPH AND WAVES
INCREASE. AVOID SWIMMING WHEN CONDITIONS ARE FAVORABLE FOR RIP
CURRENTS. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE
UNTIL YOU ARE FREE OF THE CURRENT...THEN SWIM TO SHORE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-040915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
509 AM EDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY AND EARLY TONIGHT. SOME STORMS
MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS AND HAIL UP TO THREE
QUARTERS OF AN INCH. WINDS AND WAVES WILL BE HIGHER NEAR
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY...THURSDAY AND FRIDAY. IT IS
TOO EARLY TO DETERMINE IF THESE STORMS WILL BECOME SEVERE.

WINDS WILL BECOME NORTHWEST ON MONDAY AND INCREASE TO BETWEEN 10
AND 20 KNOTS. WAVES WILL INCREASE TO 2 TO 4 FEET DURING THE DAY
AND 3 TO 6 FEET BY MONDAY EVENING. SMALL CRAFT ADVISORIES MAY BE
ISSUED FOR MONDAY...MONDAY NIGHT AND POSSIBLY TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Jun 3, 2:03 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 PM EDT SUN JUN 03 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HEAVY RAIN       6 SE FORT WAYNE         41.01N  85.06W
06/03/2007  M1.75 INCH       ALLEN              IN   TRAINED SPOTTER

            STORM TOTAL

&&

TCC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:11 PM EDTFlash Flood WarningIWXAllen3 hr
Jun 3, 2:54 PM EDTSevere Thunderstorm WarningIWXLaGrange, Noble66 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.